MAUDE Adverse Event Report: ARTHREX, INC. FUSED LIGHT CABLE, 5.0 MM X 274CM (9.0'); LIGHT, SURGICAL, FIBEROPTIC

ARTHREX, INC. FUSED LIGHT CABLE, 5.0 MM X 274CM (9.0'); LIGHT, SURGICAL, FIBEROPTIC
Model Number FUSED LIGHT CABLE, 5.0 MM X 274CM (9.0')
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 01/21/2022, it was reported by a sales representative via phone that during an laparoscopic procedure on (b)(6) 2022, the distal tip of the ar-3352-5530 laparoscope became hot and burned a hole in the drape.The surgeon used a blue cloth to cover the burned drape.The patient was not harmed and the case was completed by turning off the scope and after a few minutes they were able to complete the case using the same scope.The sales representative was not present during this case and upon arrival the 1/21/2022, was able to collect the device(s) used in the case for evaluation.Additional information requested.Additional information provided 1/24/2022: all part and serial numbers were provided.An image of the drape is also attached.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.See attached: attached investigation report states: during the investigation light guide has extreme multiple broken fibers from customer damage.Extreme broken fibers cause low light output.

Brand Name
FUSED LIGHT CABLE, 5.0 MM X 274CM (9.0')
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19561289
Report Number1220246-2024-05994
Device Sequence Number7550609
Product Code FST
UDI-Device Identifier00888867029408
UDI-Public00888867029408
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K901035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFUSED LIGHT CABLE, 5.0 MM X 274CM (9.0')
Device Catalogue NumberAR-3240-5027
Device Lot NumberWO178191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown